Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Noticed red blotches all over body after waking up. Took benadryl for itching. Is this ok?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
helpI am a 6'2" 200lb 37 year old male. I woke up two days ago itching, thought nothing of. I tried to go back to sleep but could not stop itching. I got up took a cold shower, that seemed to provide minor relief. then the itching got much worse, proceded to pharmacy to get some benedryl, which after about 30 min started providing relief, then my chest felt as if someone had kicked me in it. began feeling worse, had to leave work, took more benedryl to releave the itching that was coming back. once again benedryl relieved the itching, had no desire to eat so just went to bed. woke up and had red blotches all over my body.
Posted Tue, 16 Oct 2012 in Skin Hair and Nails
Answered by Dr. Santosh Kondekar 1 hour later
Dear friend
The way you describe your symptoms of intractable itching all over body and then followed by blotches is typical or allergy weals or urticaria.
This often occurs following exposure to an allergen which may be or medicines…
Rarely such allergies have potential to cause airway spasm and discomfort… like you got some in chest… requiting emergency treatment…
Often there may be a past or family history of allergy or rash or wheezing but need not be so all the time…
As urticaria responds to antihistaminic drugs it did respond to benadryl…
In severe cases doctors often prescribe atarax and…or steroids and or epipen injection for extreme emergency…
A picture of blotches will help me be more sure about hives.
I hope this answers your query … write back if any further questions…
It will be prudent to visit ER earliest.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor